Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine tiredness


02-27-2015, 10:02 AM   #1
dkayuk
 
Join Date: Apr 2013
Azathioprine tiredness

Hi all
I am on Azathioprine 200mg a day (for the last 2 years) and I suffer from chronic tiredness. I am not on any other medication that could cause tiredness (i take vitamin d3, B16 injections and Questran).

The hospital doctor said that there is a possibility that Azathioprine is causing this problem.

Hypothetically speaking, if i were to stop Azathioprine and have something else, would the tiredness stop immediately? or in a few days? or would it take weeks?

It's driving me insane, I used to work out 3-4 times a week and do Krav Maga, now I just want to sleep!!

thx
DK
02-27-2015, 10:54 AM   #2
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
I understand where you're coming from. In theory i would think it would stop once it was out of your system...provided that was the only thing causing fatigue.

I started Remicade in September and reduced azathioprine from 200 mg/day to 100. I can go all day without a nap. I'm not running marathons but it is a lot better.
__________________
Crohn's Disease
DX 1978 (12 yrs old)
Ileostomy at 19

Visit Crohn's and Colitis Canada:
http://www.crohnsandcolitis.ca/site/...tis_Canada.htm

Living in Ontario with no drug benefits?

Trillium Drug Program:
http://www.health.gov.on.ca/en/publi..._trillium.aspx

Dave
03-01-2015, 08:59 PM   #3
SupportiveMom
Forum Monitor
 
SupportiveMom's Avatar
 
Join Date: Mar 2013
Location: Toronto, Ontario

My Support Groups:
For the first time these last couple of months my kid stopped taking prednisone along with Imuran. I have noticed her a bit more tired, but then she is a teenager. It is hard to know what is meds & what is hormones.

It can take a few weeks to notice a difference in energy levels after stopping/starting a med. Have you checked your iron levels? It would also have an affect on energy, and that is a much easier fix if your iron levels are low.
__________________
Mom of 16 yr. girl w/Indeter.Colitis Sep. 2012(age 11) Nov.2012 Crohn's Sep. 2014 Crohn's Colitis, UC Nov 2015, Crohn's Feb. 2016

Ileostomy surgery July 2015

Current Meds: None!
Previous Meds: Humira, Remicade, Methotrexate, Cipro, Flagyl, Zofran, Cortifoam, 5-ASA suppository, Questran, Mezavant, EEN (Peptamen Jr. 1.5) by NG tube, Antibiotic Cocktail (Vancomycin, Metronidazole & Doxycycline), Simponi, Prevacid, Imuran, prednisone
ibdsupportivmom.wordpress.com ☆
03-02-2015, 02:11 AM   #4
dkayuk
 
Join Date: Apr 2013
many thanks for both your replies, my iron is fine however my vitamin d3 is on on the edge of "Normal", although I am already taking 2000 iu per day.
DK
03-02-2015, 01:03 PM   #5
SupportiveMom
Forum Monitor
 
SupportiveMom's Avatar
 
Join Date: Mar 2013
Location: Toronto, Ontario

My Support Groups:
I find these meds suck the nutrients out of you or maybe the gut just can't absorb like others. If you are on the border of acceptible levels I would increase the iron and see what happens. When I get low on iron I am not a happy camper. I am anemic & have learned how to pay attention to a drop in my levels by my body responses. When I start seeking everything beef I know I need to increase it pronto! Good luck.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine tiredness
Thread Tools


All times are GMT -5. The time now is 04:03 PM.
Copyright 2006-2017 Crohnsforum.com